MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. PRUITT AORTIC OCCLUSION CATHETER; OCCLUDER, CATHETER TIP

LEMAITRE VASCULAR, INC. PRUITT AORTIC OCCLUSION CATHETER; OCCLUDER, CATHETER TIP
Model Number 2100-12
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the complaint device for evaluation.We observed the tyvek lid was completely sealed to the product tray.The seal marks on the flanges of the trays were complete and uniform confirming that the trays were properly sealed during our packaging process.The devices were returned to us without the foil pouch.Even before opening the package, we can see the balloon of this catheter was damaged due to degradation.This complaint unit was sold to this hospital more than 3 years ago.Since natural rubber latex is affected by environmental conditions, these catheters are packaged in the foil pouch to achieve optimum shelf life.The products should be stored in aluminum foil pouches that help to prevent the balloons from premature deterioration.These pouches should only be removed immediately prior to use.We have requested the customer to provide us with information on how these catheters were stored at the hospital.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot number.Therefore, we believe that it was an isolated incident.The malfunction was detected during the pre-use check.The surgeon used another catheter to complete the procedure.
 
Event or Problem Description
When the physician opened the packaging, the balloon had already ruptured in the tray.The surgeon then used another puritt aortic occlusion catheter to complete the procedure.

Brand Name
PRUITT AORTIC OCCLUSION CATHETER
Common Device Name
OCCLUDER, CATHETER TIP
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
lemaitre vascular, inc.
63 second ave MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer Contact
pragya thikey
63 second ave
burlington, MA 01803
7812212266
MDR Report Key15178197
Report Number1220948-2022-00070
Device Sequence Number5034579
Product Code DQT
UDI-Device Identifier00840663101511
UDI-Public00840663101511
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K872090
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2022
Device Model Number2100-12
Device Catalogue Number2100-12
Device Lot NumberPAO1185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2022
Initial Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown